Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking Rexipra-10, Rexipra 5. If dose missed:stomach upset, strain in head. Medicine timing and further suggestions

i am currently taking Rexipra-10 + Rexipra 5 + Clonotril 0.25 at night Daily. I feel that these are only helping for 1 day i.e. the day i take the medicine and internally it is making me weak. An example of this is the following effects the next day once i miss the dose on night: Stomach upset. Strain in Head. wet eyes. uncontrollable anger. Mental Unrest. Diverted Concentration. Muscle Pain. I want to be slowly getting rid of these medicines and all my weaknesses including anxiety and depression are covered up. Thank you so much doctors for your expert view but i think i should add more details: I have been on rexipra for more than 3 years and before that on other anti depressants for as long as 6-7 years. and in touch with psychiatrist. So what is it that is stopping me to get alright .And also a major thing i want to ask is currently i am taking the medicines at night ,should i take them during the day time?
Asked On : Fri, 26 Apr 2013
Answers:  4 Views:  259
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for choosing health care magic for posting your query.
From the medications that you have stated it appears that you are having a depressive episode. Now depression takes 3-4 weeks to get better and another 4-6 months of therapy for prevention of further episodes.
The symptoms you develop after discontinuation are not those of depression but are infact withdrawal symptoms of the drugs that you are on. If you taper them gradually under the guidance of the psychiatrist you will not have these kind of symptoms.
With depression certain areas of your brain reduce in size. antidepressants that you are on , bring those areas to normal size. Hence its not taking the medications that will make you weak, not taking the medications.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:
Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Fri, 26 Apr 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

  User's Response
Hello Sachin,

While a patient is taking antidepressant like Rexipra and Clontoril he or she should try not to miss a single dose because doing this can lead to discontinuation / withdrawal symptoms like dizziness, tingling sensation, nausea, irritability, insomnia, headache etc to name a few.

Antidepressants like Rexipra once started should be taken for at least 6-8 months once a patient start noticing improvement and then can be slowly taper down if patient want to stop it. In your case, if you want to stop it, it can be taper down by slowly reducing the dose for example, reducing 5 mg per week till you are able to stop it completely. Please note, this is just an example and the rate of tapering can vary in your case.

Same is the case with benzodiazepines like Clonotril and the dose should not be missed. Clonotril can be taken for few weeks and then can be taper down. For examply, once you want to stop Clonotril, you can start taking it every alternate day for few days followed by discontinuation.

Just discuss with your doctor about the suggestions I gave above and hopefully you will start feeling much better soon enough.

Kind regards

Answered: Fri, 26 Apr 2013
I find this answer helpful

 1 user finds this helpful

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Rexipra is Escitalopram and clonotril is clonazepam. Escitalopram is a SSRI drug and it increases serotonergic neurotransmission in brain. When an individual start the drug in first few days he may experience diarrhea, nausea, headache, rebound increase in anxiety etc symptoms. The symptoms usually go by 1-2 weeks. The medicines are not for S0S use instead they should be taken for long periods of time in order to change the deficient neurotransmitter levels. So they are not responsible for weakness in you, continue to take the medicines and you will see improvement.

Dr. Seikhoo Bishnoi, MD
Answered: Fri, 26 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.
First of all, let me tell me that Rexipra contains escitalopram (SSRI) and clonotril contains clonazepam (Benzodiazepine).

SSRIs are used as effective antidepressants and they have low side effect profile than other groups of antidepressants. These has to be continued for at least 6-9 months in case of depressive episode.
Secondly, if you miss the dose, you will experience the withdrawl features which you have described. I advise you not to stop the drug abruptly. Discuss all this with your doctor as these drugs have to be gradually tapered off (decrease rexipra to 10 mg, then after 1-2 weeks, decrease to 5 mg and thus stop in 3-4 weeks).
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Fri, 26 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor